Alert archive / Mississippi / Tornado Warnings in 2026

Tornado Warning 10, NWS Jackson, MS

January 10, 2026Clarke County, Mississippi

NWS Jackson, MS issued this tornado warning at Jan 10, 2026, 5:48 AM CST for Clarke County, Mississippi. It was in force for 42 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 10, 2026, 5:48 AM CST (11:48 UTC)
Expired
Jan 10, 2026, 6:30 AM CST
In force
42 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

County Clarke County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 132 km from the middle of the area, began a volume at 11:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 10, 6:07 AM CSTTSTM WND DMG2 W Quitman, MSA tree was blown down on County Road 512.
Jan 10, 6:10 AM CSTTSTM WND DMG1 Nnw Quitman, MSLarge tree downed across N Jackson Ave.
Jan 10, 6:10 AM CSTTSTM WND DMG2 Se Quitman, MSTrees were downed along CR 110.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 9, 7:46 PM CSTTornado WatchSPC13 hr
Jan 10, 3:49 AM CSTTornado WatchSPC9 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 11.8 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2026-01-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 173 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2026-01-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -47 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
173 J/kg
Mixed-layer CIN
-100 J/kg
Mixed-layer LCL
763 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
-47 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

836 
WFUS54 KJAN 101148
TORJAN
MSC023-101230-
/O.NEW.KJAN.TO.W.0010.260110T1148Z-260110T1230Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jackson MS
548 AM CST Sat Jan 10 2026

The National Weather Service in Jackson has issued a

* Tornado Warning for...
  Central Clarke County in east central Mississippi...

* Until 630 AM CST.

* At 548 AM CST, a severe thunderstorm capable of producing a tornado
  was located over Goodwater, or 13 miles southwest of Quitman,
  moving east at 45 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Quitman and De Soto around 555 AM CST.
  Sykes and Crandall around 605 AM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3190 8847 3184 8891 3197 8891 3221 8843
TIME...MOT...LOC 1148Z 248DEG 40KT 3191 8888 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

86
2 follow-up statements
780 
WWUS54 KJAN 101155
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
555 AM CST Sat Jan 10 2026

MSC023-101230-
/O.CON.KJAN.TO.W.0010.000000T0000Z-260110T1230Z/
Clarke MS-
555 AM CST Sat Jan 10 2026

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 AM CST FOR CENTRAL
CLARKE COUNTY...

At 555 AM CST, a confirmed tornado was located near Goodwater, or 8
miles southwest of Quitman, moving northeast at 40 mph.

HAZARD...Damaging tornado.

SOURCE...Radar confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornado will be near...
  Quitman and De Soto around 600 AM CST.
  Sykes around 610 AM CST.

Other locations impacted by this tornadic thunderstorm include
Hinton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3194 8846 3189 8886 3198 8890 3221 8843
TIME...MOT...LOC 1155Z 233DEG 34KT 3196 8883 

TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN

$$

86
858 
WWUS54 KJAN 101212
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
612 AM CST Sat Jan 10 2026

MSC023-101230-
/O.CON.KJAN.TO.W.0010.000000T0000Z-260110T1230Z/
Clarke MS-
612 AM CST Sat Jan 10 2026

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 AM CST FOR
NORTHEASTERN CLARKE COUNTY...

At 612 AM CST, a severe thunderstorm capable of producing a tornado
was located near Sykes, or near Quitman, moving east at 45 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
northeastern Clarke County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3197 8846 3193 8868 3205 8871 3221 8843
TIME...MOT...LOC 1212Z 248DEG 40KT 3203 8861 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

86

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Jan 10, 2:26 AM CST, 3 hours 22 minutes earlier. Its key messages:

  • Flash flooding and severe weather potential continues through early this morning.
  • Much cooler temperatures are expected following the cold front this weekend.
  • Colder weather may be in store in the longer range.
Area forecast discussion, Jan 10, 2:26 AM CST, 3 hours 22 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
226 AM CST Sat Jan 10 2026

...New DISCUSSION...

.KEY MESSAGES...

  - Flash flooding and severe weather potential continues through
    early this morning.

  - Much cooler temperatures are expected following the cold
    front this weekend.

  - Colder weather may be in store in the longer range.

&&

.DISCUSSION...
Issued at 226 AM CST Sat Jan 10 2026

Through today: Convective coverage has begun to increase early
this morning ahead of an approaching cold front. Severe weather
has been somewhat limited thus far overnight, but with increasing
low level shear in a strengthening low level jet and modest
instability, there will be increasing potential for instances of
severe weather over the next several hours with damaging wind or a
tornado or two being the most likely threats. The lack of more
coherent forcing, which has resulted in much messier/less
organized convection, is one of the biggest detractors from severe
weather development in spite of the available ingredients.

There also remains potential for flash flooding, and the Flood
Watch was extended through the overnight given the continued
pockets of heavy rain. So far the most impressive rainfall totals
have been across southeast and east MS, where rainfall estimates
from the past 24 hours are approaching 7-9" in a few areas. Given
the lack of flooding so far in those areas, this may be a hopeful
sign that impacts will be more limited to urban and low lying
areas typically prone to run off problems.

Rain will end from west to east early today as the front pushes
through, and convection may linger along the I-59 corridor as
late as mid-morning. Low clouds will linger through much of the
day with increasing cold advection by the afternoon. High temps
for today will occur in the morning at most locations with temps
dropping through the remainder of the day. We may see clouds
begin to clear out by the late afternoon up in the Delta, but
clearing may not occur until after sunset elsewhere.

Sunday through Friday: Cooler but seasonable conditions will
prevail in the wake of the front. A reinforcing front during the
day Sunday will help sustain that airmass into the beginning of
the new work week, and freezes will be possible both Monday and
Tuesday mornings. Temperatures will moderate somewhat into midweek
as low level flow shifts back around to southerly.

Another cold front is expected around Wednesday, but limited
moisture return ahead of it should limit rain potential. The
airmass change behind this front is expected to be more
substantial, with additional freezes increasingly likely over the
latter half of next week. /DL/

&&

.AVIATION...
(06Z TAFS)
Issued at 1134 PM CST Fri Jan 9 2026

Ceilings continue to fall across the region and will reach IFR
category at most if not all sites with visibility frequently
falling to MVFR/IFR, especially in areas of heavier rain.
Scattered SHRA and TS are currently ongoing, and coverage is
expected to increase overnight ahead of a cold front. Some
storms, mainly in south MS and central LA could be severe with 50
kt wind gusts and a tornado possible. Rain will decrease from west
to east on Saturday morning with wind shifting to northwest and
becoming gusty at times during the day. Visibility restrictions
are expected to go away with the departure of the rain, but
ceilings will be slow to recover and MVFR conditions may continue
late into the afternoon hours across most of the area and perhaps
even into the evening at some terminals. /DL/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       69  37  52  30 /  80   0   0   0
Meridian      71  37  53  28 /  90   0   0   0
Vicksburg     65  36  53  30 /  60   0   0   0
Hattiesburg   76  42  60  31 /  90  10   0   0
Natchez       68  39  55  31 /  70   0   0   0
Greenville    60  37  48  29 /  30   0   0   0
Greenwood     64  35  50  28 /  60   0   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flood Watch until 9 AM CST this morning for MSZ038-039-043>046-
     048>066-072>074.

LA...None.
AR...None.
&&

DL

In the hours before

Special weather statement, Jan 10, 3:23 AM CST, 2 hours 25 minutes before
Special Weather Statement
National Weather Service Jackson MS
323 AM CST Sat Jan 10 2026

MSZ055-056-062>065-072-101030-
Smith MS-Lawrence MS-Jefferson Davis MS-Covington MS-Lincoln MS-
Simpson MS-Marion MS-
323 AM CST Sat Jan 10 2026

...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN SIMPSON...
NORTHWESTERN MARION...SOUTHEASTERN SMITH...SOUTHEASTERN LINCOLN...
LAWRENCE...NORTHERN COVINGTON AND JEFFERSON DAVIS COUNTIES THROUGH
430 AM CST...

At 323 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles north of Clem to near Magnolia.
Movement was east at 45 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Strong thunderstorms will be near...
  Magee, Prentiss, Mount Olive, Silver Creek, Clem, Jayess, Topeka,
  Tilton, Robinwood, and Progress around 330 AM CST.
  Lone Star and Oak Vale around 335 AM CST.
  Carson around 340 AM CST.
  Taylorsville, Holly Springs, and Society Hill around 345 AM CST.
  Collins, Bassfield, Goss, and Morgantown around 350 AM CST.
  Bunker Hill around 355 AM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 400 AM CST for south central,
central and southeastern Mississippi.

&&

LAT...LON 3134 9004 3133 9008 3135 9011 3135 9047
      3185 8996 3187 8932 3180 8938 3180 8940
      3178 8940 3120 8996 3119 9003
TIME...MOT...LOC 0923Z 256DEG 39KT 3180 8979 3119 9044

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

86
Special weather statement, Jan 10, 4:49 AM CST, 59 minutes before
Special Weather Statement
National Weather Service Jackson MS
449 AM CST Sat Jan 10 2026

MSZ050>052-055>057-101145-
Scott MS-Smith MS-Lauderdale MS-Newton MS-Simpson MS-Jasper MS-
449 AM CST Sat Jan 10 2026

...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN JASPER...NEWTON...
NORTHEASTERN SIMPSON...SMITH...SOUTHEASTERN SCOTT AND NORTHWESTERN
LAUDERDALE COUNTIES THROUGH 545 AM CST...

At 448 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Forest to Rockport. Movement was east at
50 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Strong thunderstorms will be near...
  Forest, Mendenhall, Conehatta, Lake, Homewood, Pulaski, Pinola,
  and White Oak around 455 AM CST.
  Burns and Martinville around 500 AM CST.
  Stratton and Sanatorium around 505 AM CST.
  Decatur and Lawrence around 510 AM CST.
  Newton, Union, Raleigh, Little Rock, and Pineville around 515 AM
  CST.
  Duffee around 520 AM CST.
  Collinsville and Roberts around 525 AM CST.
  Martin around 530 AM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 1000 AM CST for central
Mississippi. A Tornado Watch also remains in effect until 1000 AM CST
for central and east central Mississippi.

&&

LAT...LON 3196 8923 3185 9002 3205 8983 3205 8973
      3215 8973 3258 8932 3258 8871
TIME...MOT...LOC 1048Z 252DEG 42KT 3239 8945 3180 9018

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

86
Local storm report, Jan 10, 5:13 AM CST, 35 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
513 AM CST Sat Jan 10 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0421 AM     Tornado          Carson                  31.54N 89.79W
01/10/2026                   Jefferson Davis    MS   Emergency Mngr

            Trees and powerlines downed on Alex Daley
            Rd. Roof damage to a home.

&&

DL
Local storm report, Jan 10, 5:15 AM CST, 33 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
515 AM CST Sat Jan 10 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0338 AM     Tstm Wnd Dmg     Mount Olive             31.76N 89.65W
01/10/2026                   Covington          MS   Emergency Mngr

            A tree was downed onto a camper.

&&

DL

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 9, 8:17 PM CSTFlash Flood WarningJANJefferson Davis, Lamar, Marion97 min
Jan 9, 9:14 PM CSTSevere Thunderstorm WarningJANIssaquena, Warren30 min
Jan 9, 11:42 PM CSTSpecial Weather StatementJANWashington63 min
Jan 10, 1:37 AM CSTTornado WarningJANCopiah, Lawrence, Lincoln, Simpson43 min
Jan 10, 3:23 AM CSTSpecial Weather StatementJANCovington, Jefferson Davis, Lawrence67 min
Jan 10, 3:51 AM CSTFlash Flood WarningJANCovington, Franklin, Jefferson Davis, Lawrence, Lincoln, Simpson3 hr
Jan 10, 3:53 AM CSTTornado WarningJANCovington, Jasper, Jones, Smith67 min
Jan 10, 3:54 AM CSTSevere Thunderstorm WarningJANKemper, Lauderdale34 min
Jan 10, 4:17 AM CSTSevere Thunderstorm WarningJANCovington, Jefferson Davis, Jones58 min
Jan 10, 4:23 AM CSTTornado WarningJANCovington, Jefferson Davis, Jones67 min
Jan 10, 4:49 AM CSTSpecial Weather StatementJANNewton, Simpson, Smith56 min
Jan 10, 5:12 AM CSTSevere Thunderstorm WarningJANClarke, Jasper, Jones, Smith63 min
Jan 10, 5:35 AM CSTFlash Flood WarningJANClarke, Covington, Jasper, Jefferson Davis, Jones, Lamar and 4 more2 hr
Jan 10, 7:31 AM CSTFlash Flood WarningJANForrest, Jones, Lamar, Marion2 hr
Jan 10, 10:02 AM CSTRiver Flood WarningJANJones71 hr

Nearby

Tornado Warnings in Mississippi, 2026Every tornado warning in 2026Tornadoes in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.